Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Neurontin With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Advil for mild symptoms of PN may help. If the paincontinues, your doctor may prescribe opioid-based narcotics (Tylenol withcodeine) plus additional drugs such as antidepressants (Elavil), oranticonvulsants (Tegretol, Dilantin, Neurontin, Lamictal). If the painincreases and becomes severe, stronger narcotics may be considered. Other treatments can include: Topical lidocaine patch called Lidoderm Acupuncture, massage, yoga,...
Ask the Experts

What is the best drug to treat trigeminal neuralgia with hiv meds?

I had bouts of trigeminal neuralgia for the last year. My MRI is normal and I am taking Videx ec, Viread, and Lexiva for hiv. I took carbamazepine for the TN but couldnt tolerate the side affects. I started taking Amitriptyline a few days ago but...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...for someone who cannot take Tegretol (carbamazepine). Other medications which have been used for trigeminal neuralgia include Neurontin, and Lyrica. These medications are used together with HIV medications quite commonly. Best of luck to you! Read more »

Neuropathy

I was diagnosed in Nov. 2007 with PCP. My CD4 count was about 20. My doctor putme on Truvada and Isentress. At the first checkup, CD4 count was up to almost 200. I've beenhaving serious neuropathy in my feet and triceps, and to some degree all...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...You make a good case for a therapeutic substitution trial using alternative HIV drugs. Perhaps a boosted protease inhibitor could be substituted for the Truvada if you are fully suppressed(ie continue the Read more »

Following surgery

It has been six weeks since I had gall bladder surgery (my gall bladder was very necrotic according to the lab report). I know that for a non-HIV infected person, recoup time following such surgery can be quite a while, but I really seem to need...
J. B. Molaghan, N.P., A.C.R.N.

Response from J. B. Molaghan, N.P., A.C.R.N.

San Francisco General Hospital
...load and CD4 count of 700 (good work!). Your sleepiness might be caused by the amitriptyline (Elavil) in combination with the Neurontin. Many patients complain of a "hangover" feeling for several days after taking amitriptyline and it is well... Read more »

Nerological Manifestaions of HIV

I am 38 years old and HIV+ for +20 years. My T cells are above 1000 and VL <50. HIV Meds Viread, Virramune,and Epzicom. About three months ago I began experiencing what I thought was severe anxiety with physical manifestaions (increased heart...
Ewald Horwath, M.D.

Response from Ewald Horwath, M.D.

University of Miami School of Medicine
...The tremors may be a manifestation of the effect of HIV on your central nervous system. Tremors, shaking and muscle weakness are symptoms of HIV's effect on the central nervous system. Read more »
Articles
The Well Project

Women and HIV/AIDS

...than womenstill have HIV in the US, women are catching up. In some countries, HIV+ womenoutnumber HIV+ men. The proportion of HIV/AIDS cases among women has more than tripled from 8percent in 1985 to an alarming 27 percent in 2008. That means... Read more »
The Well Project

Women, Depression and HIV/AIDS

...Options Get Evaluated and Treated for Depression Depression Is More Common in Women While many people living with HIV (HIV-positive people) suffer from depression, it is more common in HIV-positive women than HIV-positive men. In some... Read more »
The Well Project

Women, Anemia and HIV/AIDS

... Table of Contents What Is Anemia? Anemia and HIV What Causes Anemia? Diagnosis and Treatment Taking Care of Yourself What Is Anemia? Anemia is a medical problem Read more »
The Body

HIV News & Views, September 23, 2010

...but in the past two weeks I've begun having severe pain in my hands/fingers. My numbers are all good, and my doctor has me on Neurontin, which has helped a lot, but the past few days have been really bad again. ... It's all getting frustrating... Read more »
Connect With Others

med question

Posted by lindaluv51, 1 Reply
...I'm experiencing some very annoying burning pain in feet from neuropathy..my hiv doctor prescribed Neurontin..when taking this med it makes me feel kinda "weird" or "goofy".. hard to expain..but I was wondering if the drug has affected Read more »

New to the bulletin boards? Introduce yourself!

Posted by TheBody, 34 Replies
...Welcome to The Body's "Living With HIV" forum. You'll find many supportive and knowledgeable individuals who can relate to what you're going through. Take a moment Read more »

Hip Pain

Posted by williamb, 6 Replies
...hip. I just had an x-ray done and it doesn't show anything. My HIV doc just set up an orthopedic consult. I am taking pain meds for my back and my leg pain, but the meds are not even coming close to helping releive the pain in my hip. I could... Read more »

Neuropathy

Posted by ScotCharles, 7 Replies
...everything else AIDS has thrown at me, but this is more than I can handle. I would like nothing better than to give up and go off my meds and be done with the damned thing. Read more »